Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 27, 2020, 4:40 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2020, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 27, 2020, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 4:44 PM CDT | TSTM WND DMG | 6 E Loretto, TN | MULITPLE TREES DOWN AROUND EVANS ROAD AREA IN FIVE POINTS |
| Aug 27, 4:45 PM CDT | TSTM WND DMG | 7 Ese Loretto, TN | TREE ON HOUSE ON EVANS ROAD IN FIVE POINTS |
| Aug 27, 4:58 PM CDT | TSTM WND DMG | 5 Sw Lawrenceburg, TN | TREES ON POWERLINES ON SPRING CREEK RD. IN THE GANDY COMMUNITY |
| Aug 27, 5:06 PM CDT | TSTM WND DMG | 2 W Ethridge, TN | TREE ACROSS REDHILL CENTER ROAD AND BIG SPRINGS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WUUS54 KOHX 272140
SVROHX
TNC099-181-272215-
/O.NEW.KOHX.SV.W.0151.200827T2140Z-200827T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
440 PM CDT Thu Aug 27 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
* Until 515 PM CDT.
* At 439 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Underwood-Petersville to 9
miles northeast of Lexington, moving north at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, St. Joseph,
Ethridge, Leoma, Westpoint, Iron City and Cypress Inn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8785 3530 8794 3541 8722 3530 8722
3529 8723 3528 8722 3520 8721 3517 8722
3517 8721 3510 8721 3506 8722 3500 8722
TIME...MOT...LOC 2139Z 176DEG 32KT 3497 8776 3505 8724
HAIL...<.75IN
WIND...60MPH
$$
Whitehead1 follow-up statement
058
WWUS54 KOHX 272202
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
502 PM CDT Thu Aug 27 2020
TNC099-181-272215-
/O.CON.KOHX.SV.W.0151.000000T0000Z-200827T2215Z/
Wayne TN-Lawrence TN-
502 PM CDT Thu Aug 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL WAYNE AND CENTRAL LAWRENCE COUNTIES...
At 501 PM CDT, severe thunderstorms were located along a line
extending from near Collinwood to near Lawrenceburg, moving north at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Waynesboro, Collinwood, Ethridge, Leoma and Westpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3509 8784 3530 8794 3541 8722 3530 8722
3529 8723 3528 8722 3519 8721 3518 8722
3517 8721
TIME...MOT...LOC 2201Z 176DEG 32KT 3514 8777 3522 8725
HAIL...<.75IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:57 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 27, 2:57 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 257 PM CDT Thu Aug 27 2020 .DISCUSSION... Models have continued their slightly quicker trend with Laura through the mid state on Friday, yet the GFS/NAM/Canadian have trended further south to line up more with the ECMWF. The better alignment of model solutions has helped narrow the variability in QPF, and timing for strong to severe storm potential is largely unchanged, with potential for spin up tornadoes and damaging wind gusts in the afternoon and evening Friday. With 2 to 3 inches of rain and locally higher amounts possible, flooding may also be an issue Friday afternoon through the early morning hours Saturday. Currently Laura is a tropical storm heading for the Missouri Bootheel region before heading east. It looks to be a tropical depression by that point, and will head just north of the TN/KY border. Chances for showers and storms will increase around noon starting at the TN River, and move east during the day. LLJ winds will ramp up as the low approaches the northern half of the mid state, so surface winds will also increase as the pressure gradient tightens. Sustained winds of 10 to 25 mph gusting to 35 mph will be possible outside of thunderstorms. Winds may also back near the surface as the low approaches in the afternoon, which will increase low level SRH and 0-1km shear. Soundings do show this trend, especially the NAM, along with MU parcels from near the surface. This would point to a spin up tornado threat as well as a damaging wind threat area wide during the afternoon and evening. As the upper low moves east late in the evening/early overnight Friday night, severe chances will diminish as the CAPE/shear decline rapidly, and dry air aloft moves in on the backside of the trough. PWAT values still look to approach 2.5 inches in the late afternoon/evening, and consensus still has 2-3 inches of rain for most of the mid state Friday. Isolated higher amounts will be possible as CAMs show quite a few isolated signatures that will be able to produce heavy rain, and another band moving over the same areas. If there is any training of heavier showers, higher amounts than 2-3 inches will be possible for those areas, and will have a higher risk of flooding. Chances for rain will also decrease overnight into Saturday morning, however a cold front looks to move in late in the day Saturday, and may bring some chances for strong storms with the main threat being damaging wind gusts. On Sunday, a minor shortwave trough will bring chances for showers and storms again later on Sunday as well. We look to stay in an active pattern next week, with a series of shortwave troughs bringing chances for showers and storms along with the usual summertime diurnal chances. Late in the week/next weekend looks to be dry as models bring in either weak zonal flow, or a broad ridge towards the area, which should help limit the chances for afternoon showers and storms. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions expected. There could be a few showers around middle TN this afternoon and evening so will cover this with VCSH. Winds should stay up overnight as remants of Hurricane Laura begins to approach. The only place that might have light enough winds for BR will be CSV. Models showing an outer band possible as early as 11Z so will include VCTS for BNA/MQY/CKV with scattered/broken MVFR clouds. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 86 72 88 68 / 30 100 100 60 30 Clarksville 74 83 71 86 65 / 40 90 90 50 20 Crossville 71 82 68 81 64 / 20 80 100 70 30 Columbia 75 85 72 89 69 / 30 100 100 60 30 Lawrenceburg 73 84 71 88 69 / 30 90 100 60 40 Waverly 74 84 72 88 70 / 40 100 100 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........12
Hazardous weather outlook, Aug 27, 5:02 AM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Thu Aug 27 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-281015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The remnants of Hurricane Laura are expected to move across Middle Tennessee Friday afternoon through early Saturday morning. Gusty winds will accompany Laura with localized wind damage possible, including a few downed trees and scattered power outages. An isolated tornado or two may occur across Middle Tennessee from late Friday afternoon through early Saturday morning. Heavy downpours could cause brief localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather or flooding to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Aug 27, 4:30 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
430 PM CDT Thu Aug 27 2020
TNZ093>095-272215-
Lawrence TN-Wayne TN-Giles TN-
430 PM CDT Thu Aug 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...LAWRENCE AND SOUTHWESTERN
GILES COUNTIES UNTIL 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Cherokee to near Lexington
to 8 miles east of Rogersville. Movement was north at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Lawrenceburg, Pulaski, Waynesboro, Loretto, Collinwood, St. Joseph,
Minor Hill, Ethridge, Cypress Inn, Lutts, Goodspring, Leoma,
Westpoint and Iron City.
LAT...LON 3501 8798 3529 8798 3530 8802 3533 8802
3535 8800 3541 8761 3529 8707 3500 8706
TIME...MOT...LOC 2130Z 166DEG 34KT 3487 8789 3494 8745 3481 8714
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:30 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 45 min |
| Aug 27, 4:48 PM CDT | Special Weather Statement | OHX | Hickman, Maury, Williamson | 42 min |
| Aug 27, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury | 36 min |
| Aug 27, 5:25 PM CDT | Special Weather Statement | OHX | Dickson, Hickman | 50 min |
| Aug 27, 5:36 PM CDT | Special Weather Statement | OHX | Hickman | 39 min |
| Aug 27, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 12 min |
| Aug 27, 6:05 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.